# SDR P2EA2002MO36

- Difficulty date: May 24, 2002
- Submitted: May 28, 2002
- Operation: Air carrier
- Aircraft: N140NJ
- Make and model: Doug DC-9-82
- Aircraft serial: 49931
- Aircraft time: 27,928 hours, 23,015 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Piston
- Part number: 5920603507
- Part serial: CPI1172
- Condition: Flaking
- Location: Nlg Strut
- Part time: 9,361 hours, 7,547 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

NOSE LANDING GEAR WOULD NOT RETRACT AFTER TAKEOFF, RETURNED TO MCI FOR UNSCHEDULED LANDING. DURING INSPECTION, ON JACKS, FOUND CADMIUM PLATING FLAKING OFF THE NLG PISTON. REMOVED AND REPLACED PISTON AND AXLE ASSEMBLY IAW 32-21-02. DURING TEARDOWN FOUND BEARING, P/N 5961561-1 AND RETAINER, P/N 3962423-1 SCRATCHED AND PARTS OF THE PLATING EMBEDDED ON SURFACE. BEARING AND RETAINER REPLACED IAW MM 32-21-02. OPERATIONAL CHECK IAW 32-30-00, NO DEFECTS NOTED.
